MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 28F; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 28F; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 690-00-28F
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 12/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: the patient presented at the hospital on (b)(6) 2022, her hip prosthesis had dislocated.Specifically, she had a trident constrained insert in-situ and the bipolar head had dislocated from the insert that it had been pre-assembled in.The insert was still in the acetabular shell, but the bipolar head was completely disengaged from it.The bipolar head still had the femoral head within it, which itself was still intact on the cone body implant trunnion.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a trident liner was reported.The event was confirmed through clinician review of the provided medical records.Method & results -product evaluation and results: the constrained liner including the uhr bipolar head was returned for evaluation.The uhr bipolar head assembled with ceramic head has disassociated from the poly liner.The outer ring has separated from the constrained liner.Visual inspection of the returned device indicated damage resulting from explantation.Dimensional inspection was not performed because the device was returned damaged and would not be reflective of its original manufactured condition.-clinician review: a review of the provided medical records by a clinical consultant indicated: according to the summary provided, this patient underwent a revision total hip arthroplasty using a restoration modular femoral implant with a constrained acetabular liner.The patient subsequently sustained a dislocation/disassociation of the bipolar component from the constrained liner.I can confirm that this event occurred since i was able to see an x-ray with the dislocation present although no date or demographic information was present on the x-ray.The causes of early dislocation/disassociation of a bipolar femoral component from a constrained liner are multifactorial including surgical technique factors such as proper assembly of the construct, patient factors including activity level and bmi and reliability of following postoperative instructions, as well as implant factors.I cannot determine the root cause of this event with certainty.At this point i would not assign any causality to the implant itself.-product history review: review of the product history records indicate devices were manufactured and accepted into final stock with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported the constrained liner disassociated.A review of the provided medical records by a clinical consultant indicated: according to the summary provided, this patient underwent a revision total hip arthroplasty using a restoration modular femoral implant with a constrained acetabular liner.The patient subsequently sustained a dislocation/disassociation of the bipolar component from the constrained liner.I can confirm that this event occurred since i was able to see an x-ray with the dislocation present although no date or demographic information was present on the x-ray.The causes of early dislocation/disassociation of a bipolar femoral component from a constrained liner are multifactorial including surgical technique factors such as proper assembly of the construct, patient factors including activity level and bmi and reliability of following postoperative instructions, as well as implant factors.I cannot determine the root cause of this event with certainty.At this point i would not assign any causality to the implant itself.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The following was reported: the patient presented at the hospital on (b)(4) 2022, her hip prosthesis had dislocated.Specifically, she had a trident constrained insert in-situ and the bipolar head had dislocated from the insert that it had been pre-assembled in.The insert was still in the acetabular shell, but the bipolar head was completely disengaged from it.The bipolar head still had the femoral head within it, which itself was still intact on the cone body implant trunnion.

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 28F
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16173671
Report Number0002249697-2023-00048
Device Sequence Number19409220
Product Code KWZ
UDI-Device Identifier07613327025552
UDI-Public07613327025552
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number690-00-28F
Device Catalogue Number690-00-28F
Device Lot NumberWP4K56
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date01/16/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexFemale